This is page 1 of 1 (This thread has 18 messages.)
Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.
I found tramadol severely affected my appetite. I have taken it long term and my appetite never really come back, tbh. However I take other stuff and have chronic pain so it might not just be the tramadol.
It's weird isn't it? I used to be a real foodie, always either cooking or thinking about my next meal but now my DH has to cajole me into eating a bowl of cereal! Still at least I can get into my pre DC clothes
My GP said it was a common side effect. If it's only short term and you're not underweight though I wouldn't worry too much, otherwise it might be worth speaking to your GP.
You could ask for a slow release version if you are bothered by it - I found 150mg slow release twice a day was better than the normal stuff with fewer side effects. Do you feel nauseous or just not hungry? Could you face a smoothie or a milkshake? I do sympathise - I was on morphine patches for a month or two and couldn't face eating much. I take a synthetic opiate now and there are fewer side effects, so could be worth exploring other options if it turns out to be a longer term thing.
Thanks for posting about this - I'm taking 100 mg of Tramadol a night at the moment, but hadn't linked it to my reduced appetite. Now it all makes sense! I'm sorry you're struggling with it, OP, but for me, a reduction in pain AND appetite is a wondrous thing! I am (sadly) far from underweight.
While you're all here (sorry op ) can I ask if tramadol gives anyone else weird dreams? I actually had to stop taking it at night as I had incredibly lucid, disturbing dreams. I narrowed it down and it was definitely the tramadol having this effect.